Author Topic: Withdrawal from (irregular dosage) Oxazepam (serax)/substitution - advice needed  (Read 1640 times)

[Buddie]

Ok, thanks! I am feeling like I am stabelizing at the moment, luckily. Still not on A/D. Will see how it goes, if I continue to improve I am going to try taper again but at a much slower rate with liquid tapering.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Ok, thanks! I am feeling like I am stabelizing at the moment, luckily. Still not on A/D. Will see how it goes, if I continue to improve I am going to try taper again but at a much slower rate with liquid tapering.

So glad to hear you are in a good space at the moment [...].  As long as you have enough benzos to do it, you can go as slow as suits you.   :thumbsup:
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Hi [...], just one more question, did your insomnia sometimes result in panick/anxiety attacks? And did the AD help with that because of the sedative effect?
Thanks so much for all the help that you and [...] have provided <3 <3
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Hi [...], just one more question, did your insomnia sometimes result in panick/anxiety attacks? And did the AD help with that because of the sedative effect?
Thanks so much for all the help that you and [...] have provided <3 <3

[...], most of the anxiety and panic I had went away as I tapered and got off benzos.  I realized that the benzos I had been taking for anxiety had not only quit working, they were actually causing the anxiety that I had been taking them for.  I get the odd restlessness now but any anxiety I have is a drop in the bucket compared to the awful anxiety I was experiencing on benzos the last few years I took them.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Thanks. Yeah, everything got better for me while tapering as well the last time. Untill the jump. Right now I am so unstable and I am taking quite a bit of Diazepam. I know I shouldn't, but it gives some relief. This drug is so crazy, it makes you crazy but at the same time I go crazy without it.. I am trying to stabilize and find a balance but it's hard. Appointment with doc this afternoon to discuss A/D and to see if I can get some kind of priority in the mental help queue (already on the waiting list for 2 months, it's crazy here you can't get help within a few months because they are too busy)
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Are you keeping track of the amount of Diazepam you're taking, this information is important if you want to resume tapering at some point.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Yes I am.

Since I remained highly unstable I am now trying to stabelize on 2mg diazepam, 3 times a day (so 6mg a day total). It's a huge setback but it is what it is. The last 2 days have been OK so I am hoping dosing 3 times a day will help keep me more stable. Did you dose multiple times a day as well? And did you first taper 1 dose, or all 3 doses at the same time? I am wondering if it would be smart to get back to 1 dose a day first or just taper all the way to zero on all 3 doses at the same time for example remove 0.01mg per dose (so 0.03mg per day). Maybe I can go a bit faster at first since I was already on a low dose before, but I don't want to rush it this time.

Furthermore I am trying to accept my anxiety and deal with it when it pops up by doing excersises. This is really hard but I have been told the only way to get out of this is to get in control during an anxiety attack and accept what's happening. For now I am not starting on A/D but trying to get similar results by doing sports, meditation and therapy. I am very scared for my next setback which for sure will happen..
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Sure, I'm glad to help [...] and I'll tell you how I did it:  I was on clonazepam and I dosed three times a day initially.  I rotated my reductions every two weeks between the morning, afternoon, and evening doses.  I eventually dropped the morning dose, then the afternoon dose, and finally was left the evening dose for the last 2-3 months of my taper.

Learning new ways to cope with anxiety is very smart of you.  That occurred to me early in the taper process - that I would not be able to pop a benzo when I felt anxious so I needed to begin to build my toolbox of ways to life life without them.  And you are right, setbacks do happen but I eventually learned that, even though I was not comfortable, I could get through them without pills or alcohol.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Hi [...], thanks for the info. I think I am going to reduce all my doses equally. It makes more sense to me to keep the drug levels super equal and steady through the day, especially since I think I might have had interdose withdrawal. But I think either way will probably work, as long as you take it as slow as your mind and body requires.

I am feeling much better the past 2 days. I hope I can hold on to this and when darker days come I hope I can cope with it without needing more benzos or A/D. Super glad to read you got to manage the anxiety and so grateful for the replies of you and [...] here. Has been really helpful and I am starting with therapy this week as well here (EMT and cognitive behavioral therapy) so building my toolbox as well.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

I'm happy to hear you're feeling a bit better, this is quite a ride isn't it?  No wonder so many of our members get labeled with all sorts of mental conditions.   :crazy:

Good to see you packing that toolbox.  :thumbsup:
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.